Georgia, 2015Ice Storm and Winter Weather in Georgia, February 16 to 17, 2015
February 16 to 17, 2015 · NWS FFC · 21 events in 21 counties and zones
A strong cold front pushed through the state on the 14th spreading cold and dry air across North Georgia. S.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the state on the 14th spreading cold and dry air across North Georgia. A surface low developed over the lower Mississippi Valley on the 15th sweeping abundant mid-level moisture over the state as it moved across the southeastern U.S. during the day on the 16th through the early morning hours of the 17th. Precipitation falling into the cold, dry air at the surface resulted in widespread freezing rain and drizzle across much of North Central and Northeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 16, 10:34 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 16, 10:34 AM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EST MON FEB 16 2015
.UPDATE...
SECOND UPDATE OF THE DAY...NOT A SIGNIFICANT AMOUNT OF CHANGE FROM
BEFORE BUT HAVE BEEN TRYING TO STAY ON TOP OF TRENDS. SEEMS THE
LOW-LEVEL COLD LAYER IS COLD ENOUGH TO RE-FREEZE PARTICLES DESPITE
SURFACE TEMPERATURES MAINLY ABOVE FREEZING...SO HAVE BEEN SEEING
SOME LIGHT SLEET REPORTS ACROSS THE NW METRO THE PAST HOUR OR SO
AND ONE THAT JUST POPPED IN FROM GILMER COUNTY. MADE SOME MINOR
ADJUSTMENTS TO GRIDS BASED ON THAT BUT STILL NO ACCUMULATIONS
EXPECTED FOR THE NORTH PART OF THE METRO /THOUGH OF COURSE THE
MOUNTAINS ARE A TOTALLY DIFFERENT STORY/. ROAD TEMPERATURES
ACROSS THE METRO REMAIN ABOVE FREEZING. ALSO SPENT SOME TIME
LOOKING AT CONVECTIVE POTENTIAL AND DESPITE LESS THAN 100 J/KG
SBCAPE...WENT AHEAD AND ADDED A COUPLE OF HOURS OF SLIGHT CHANCE
THUNDER SOUTHWEST ZONES /INCLUDING COLUMBUS/ THIS AFTERNOON AND
EVENING AND THEN AGAIN ACROSS EXTREME SOUTHEAST ZONES OVERNIGHT AS
THE FRONT ITSELF PUSHES IN. NOT REALLY MUCH EXPECTED WITH THAT
THOUGH.
HAVE TRIED TO TAKE A GOOD LOOK AT ICE AND SNOW ACCUMULATIONS AND
DID PULL BACK ON THE GLAZE A BIT FOR NORTH METRO GIVEN THE ABOVE-
FREEZING SURFACE TEMPS BUT MADE FEW OTHER CHANGES FOR NOW. FOR
THOSE INTERESTED...WE WILL BE RELEASING AN 18Z SOUNDING TO
DIAGNOSE THE PROFILE ALOFT EVEN THOUGH HERE LOCALLY WE WILL NOT
SEE ANY WINTRY IMPACTS.
REFRESHED PRODUCTS WILL BE OUT SHORTLY.
TDP
&&
.PREV DISCUSSION... /ISSUED 803 AM EST MON FEB 16 2015/
UPDATE...
FIRST UPDATE OF THE DAY...HAVE GONE THROUGH AND PULLED BACK ON
POPS THROUGH THE EARLY AFTERNOON HOURS BASED ON OBS...RADAR
TRENDS...AND FORECAST HIRES REFLECTIVITY GUIDANCE. DEWPOINTS
LOOKING OKAY BUT TEMPS RUNNING WARMER THAN FORECAST SINCE THERE
HAS NOT BEEN MUCH IN THE WAY OF PRECIP YET FOR EVAPORATIVE COOLING
TO KICK IN. SOUTHEAST WINDS ACROSS THE AREA ALREADY BRING WAA IN
BUT EXPECT THAT ONCE MORE PRECIP STARTS FALLING THAT TEMPS WILL
STOP RISING AND INSTEAD REMAIN STEADY OR MAYBE DROP JUST A LITTLE.
OBVIOUSLY WITH EVAPORATIONAL COOLING THE DEWPOINT WILL RISE QUITE
A BIT MORE THAN THE TEMPERATURE WILL FALL. 12Z KFFC SOUNDING
SHOWS SUBSTANTIAL WARM NOSE AND QUITE A BIT OF DRYING THROUGH THE
LAYER. 12Z KOHX /NASHVILLE/ SOUNDING SHOWS WARM NOSE ALL THE WAY
UP THERE...WITH SURFACE TEMPS IN THE 20S AND FREEZING RAIN. DO NOT
SEE ANY THERMODYNAMIC REASONS FOR THE WARM NOSE TO ERODE AT THIS
TIME WITH WAA THROUGH THE COLUMN...BEST CHANCE MIGHT BE IF LATENT
HEAT OF SNOW MELTING IN THE WARM NOSE MIGHT DROP THE TEMPERATURE A
LITTLE /MELTING SNOW COOLS THE ENVIRONMENT/ BUT OVERALL DO NOT
THINK THOSE MICROPHYSICAL PROCESSES WILL BE ENOUGH TO OVERCOME THE
WAA. HAVE MADE SOME MINOR ADJUSTMENTS TO WX GRIDS BUT OVERALL NOT
MUCH CHANGE...JUST NOT SURE THAT NORTHEAST GEORGIA WILL SEE AS
MUCH SNOW AS CURRENTLY ADVERTISED BASED ON THE STRONGER WARM NOSE
THAN PREVIOUSLY FORECAST...DEFINITELY MORE OF AN ICING CONCERN.
WILL CONTINUE TO UPDATE GRIDS BASED ON OBSERVATIONS EACH HOUR AND
WILL TRY TO KEEP AFDS UPDATED AS WELL WITH LATEST THINKING. FOR
NOW SEE NO GOOD REASON TO MAKE ANY CHANGES TO WARNING AND
ADVISORY.
TDP
PREV DISCUSSION... /ISSUED 610 AM EST MON FEB 16 2015/
PREV DISCUSSION... /ISSUED 424 AM EST MON FEB 16 2015/
SIGNIFICANT FREEZING RAIN EVENT LIKELY FOR FAR NORTH GEORGIA...
NEAR RECORD COLD POSSIBLE THURSDAY...
SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
PRIMARY FORECAST CONCERN AGAIN IS WINTER PRECIP TYPE TODAY THROUGH
TUESDAY. MODELS AND OBSERVATION TRENDS STILL INDICATE SIGNIFICANT
WARM LAYER DEVELOPING OVER THE REGION. NO SIGNIFICANT DIFFERENCE
BETWEEN MODEL GUIDANCE SO RELYING HEAVILY ON OBSERVATIONS. 06Z
SOUNDING FROM FFC AND BMX SHOWS DEEP WARM LAYER WITH 5 TO 7C WARM
NOSE CENTERED AROUND 900 TO 750MB AND ONLY A SMALL LAYER BELOW
FREEZING IN LOWEST 500FT. PRONOUNCED DRY LAYER ALSO SEEN SFC-900MB.
AS INDICATED IN PREVIOUS DISCUSSIONS...EVEN THOUGH CURRENT SFC TEMPS
ARE NEAR OR ABOVE FREEZING...ONCE PRECIP STARTS WET BULB COOLING
WILL LIKELY DROP TEMPS 2 TO 4 DEGREES FROM WHAT THEY ARE NOW. THIS
WILL PUSH SEVERAL AREAS BELOW FREEZING.
TIMING OF PRECIP MOSTLY UNCHANGED. ALREADY SEEING RADAR ECHOES ALOFT
SO WOULD NOT BE SURPRISED IF SOME VERY LIGHT PRECIP MAKING IT TO THE
GROUND NOW. MOST LIKELY AREA FOR HEAVIER PRECIP WILL BE FAR NW GA 6-
9A THEN 9A-NOON NW 1/4TH THEN NOON-3P FOR NW 1/3RD INCLUDING ATL
METRO. FORTUNATELY...BY NOON TEMPS SHOULD BE ABOVE FREEZING OVER
AREAS SOUTH OF A LAFAYETTE TO JASPER TO GAINESVILLE LINE...ENDING
THE THREAT FOR ICY ROADWAYS AND ELEVATED SURFACES. NORTH OF THIS
LINE AND ESPECIALLY IN HIGHER ELEVATIONS TEMPS MAY REMAIN AT OR
BELOW FREEZING ALL DAY AS PRECIP KICKS IN. WILL BE VERY TRICKY IN NE
GA MOUNTAIN COUNTIES. IF TEMPS STAY WELL BELOW FREEZING COULD SEE UP
TO 1/2 INCH. FCST ICE AMOUNTS IN OUR GRIDS ONLY GO UP TO 0.30 INCHES
OR SO ATTM.
AS FRONT PUSHES THROUGH TONIGHT...COULD AGAIN SEE A SWITCH FROM RAIN
TO MIXED PRECIP IN FAR NORTH GA IN AREAS IN CURRENT WARNING AND
ADVISORY. PRECIP WILL BE LIGHT SO NO SIGNIFICANT ADDITIONAL
ACCUMULATIONS EXPECTED.
BASED ON WARMER OBSERVED TEMPS SFC AND ALOFT HAVE TRIMMED A ROW OF
COUNTIES OFF OF THE SOUTHERN END OF THE ADVISORY AND CHANGED THE
WARNING FOR NW GA TO AN ADVISORY. A SPECIAL WEATHER STATEMENT WILL
BE ISSUED TO ACCOUNT FOR A BRIEF PERIOD OF LIGHT ICING BEFORE WARMER
TEMPERATURES AND HEAVIER RAINS MOVE IN. BLACK ICE POTENTIAL EXISTS
FOR REFREEZING OF WATER TUES MORNING AND WILL BE DISCUSSED IN
SPECIAL WEATHER STATEMENT LATER TODAY.
SNELSON
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A FEW FLURRIES WILL CONTINUE OVER THE EXTREME NORTH AS A SECONDARY
BUT WEAKER SHORT WAVE MOVES ACROSS THE TN VALLEY ON WEDNESDAY AND
WILL THEREFORE KEEP FLURRIES GOING IN THE GRIDS FOR WEDNESDAY. A
STRONG SURGE OF COLD AIR WILL SPREAD ACROSS THE CWA WEDNESDAY NIGHT
BRINGING RECORD LOW TEMPERATURES TO MANY AREAS THURSDAY MORNING.
DAYTIME HIGHS COULD LIKELY BREAK THE COLDEST HIGH TEMPERATURES ON
RECORD AS WELL. THE MODELS START DIVERGING BEGINNING THURSDAY NIGHT
AND INTO THE WEEKEND. THE GFS IS FASTER AND WETTER THAN THE ECMWF
AND HAVE GONE WITH A COMPROMISE ON POPS KEEPING THE HIGHEST POPS
ACROSS NORTH GEORGIA BEGINNING FRIDAY AND INTO THE WEEKEND. PRECIP
TYPE IS PROBLEMATIC. COLD TEMPERATURES WILL BE IN PLACE FRIDAY AND
SATURDAY...HOWEVER A WARM SURGE WILL BEGIN TO SPREAD NORTHEAST OUT
OF THE GULF AT THE SAME TIME. PARTIAL THICKNESS AND SOUNDINGS ARE
INDICATING THAT THE PRECIP COULD BE A MIX OF RAIN...SLEET AND SNOW
WITH SNOW CONFINED MAINLY TO THE NORTHEAST MOUNTAINS.
17
AVIATION...
12Z UPDATE...
VFR CONDITIONS TO START WITH INCREASING MVFR AMD IFR CEILINGS
LATE TODAY AND TONIGHT WITH INCREASING RAIN CHANCES AND IFR-MVFR
VSBYS. SOME CHANCE FOR A RAIN/FREEZING RAIN MIX FOR N OF ATL AND
AHN BRIEFLY. SURFACE WINDS ESE BECOMING WNW LATE TONIGHT.
//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE TO START FOR CEILINGS...VSBYS AND WINDS.
MEDIUM CONFIDENCE AFTER MIDDAY.
LOW CONFIDENCE FOR ANY KIND OF A WINTER PRECIP MIX.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 43 32 48 25 / 100 100 20 5
ATLANTA 46 30 42 25 / 100 100 10 5
BLAIRSVILLE 34 25 36 19 / 100 100 10 5
CARTERSVILLE 42 28 40 23 / 100 100 5 5
COLUMBUS 59 36 50 28 / 70 100 20 5
GAINESVILLE 37 29 42 24 / 100 100 10 5
MACON 58 42 51 27 / 60 100 30 5
ROME 41 27 39 23 / 100 100 5 5
PEACHTREE CITY 50 32 45 24 / 100 100 10 5
VIDALIA 65 51 55 33 / 20 90 60 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...
UNION...WHITE.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
FLOYD...FORSYTH...GORDON...HALL...MURRAY...WALKER...WHITFIELD.
&&
Hazardous weather outlook, Feb 16, 5:00 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST MON FEB 16 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAINS IN
EFFECT FOR MUCH OF NORTH GEORGIA THROUGH TONIGHT DUE TO FREEZING
RAIN AND SNOW. SEE THE LATEST WINTER STORM WARNING AND WINTER
WEATHER ADVISORY STATEMENTS FOR THE LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
BLACK ICE IS LIKELY ACROSS NORTH GEORGIA TUESDAY MORNING ACROSS
NORTH GEORGIA CREATING SLICK ROADS.
BITTERLY COLD TEMPERATURES ARE EXPECTED THURSDAY WITH DANGEROUS
WIND CHILLS POSSIBLE THURSDAY MORNING.
THERE IS ANOTHER CHANCE OF SNOW AND SLEET FRIDAY THROUGH SATURDAY
ACROSS NORTH GEORGIA WITH ACCUMULATIONS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SNOW AND ICE ACCUMULATIONS THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.
Ice Storm, White
- When
- February 16, 11:00 AM EST to February 17, 4:00 AM EST
- Where
- White forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
A communications official with White County Fire/Rescue reported at least a quarter of an inch of ice accumulation on trees, power lines and other elevated surfaces due to freezing rain and drizzle. A trained spotter reported between a half inch and one inch of sleet. Numerous tree and power lines were downed and over 4000 residents were without power at the peak of the storm.
Ice Storm, Cherokee
- When
- February 16, 11:30 AM EST to February 17, 6:00 AM EST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Manager reported between one and three tenths of an inch of ice accumulation from freezing rain and drizzle across Cherokee County. The northeast portion of the county was hardest hit with numerous trees and power lines down and over 2000 residents without power from the evening of the 16th through the 17th.
Ice Storm, Gilmer
- When
- February 16, 11:30 AM EST to February 17, 4:00 AM EST
- Where
- Gilmer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
The Gilmer County Emergency Manager reported between a tenth of an inch and a quarter of an inch of ice accumulation on trees, power lines and other elevated surfaces across the county due to freezing rain and drizzle. Over a half inch of ice accumulated on elevated surfaces in the southeast portion of the county. Numerous trees and power lines were downed across the county. Over 30000 residents were without power at the peak of the storm during the evening of the 16th through the morning of the 17th.
Ice Storm, Lumpkin
- When
- February 16, 11:30 AM EST to February 17, 3:00 AM EST
- Where
- Lumpkin forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County Emergency Manager reported between a quarter and a half inch of ice accumulation on trees, power lines and other elevated surfaces across the county. Numerous trees and power lines were downed with over 10000 residents without power by the evening of the 16th. Many roads were blocked by downed trees and the county Emergency Services lost 5 vehicles due to icy roads and falling trees. One person died after having a heart attack when the icy conditions prevented an ambulance from reaching the victim for over an hour.
Winter Weather, Catoosa
- When
- February 16, 12:00 PM EST to 4:00 PM EST
- Where
- Catoosa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
A trained spotter reported light accumulations of ice on trees and power lines in the Ringgold area.
Ice Storm, Fannin
- When
- February 16, 12:00 PM EST to February 17, 6:00 AM EST
- Where
- Fannin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Fannin County Emergency Manager reported up to two tenths of an inch of ice accumulation on trees and power lines due to freezing rain and drizzle. Several trees were down across the county with sporadic power outages.
Ice Storm, Hall
- When
- February 16, 12:00 PM EST to February 17, 4:00 AM EST
- Where
- Hall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
The Hall County Emergency Manager reported up to a half of an inch of ice accumulation on trees, power lines and other elevated surfaces due to freezing rain and drizzle. Numerous trees and power lines were downed with over 75 percent of the county without power at the peak of the storm. Many roads were closed due to downed trees blocking the roadway.
Ice Storm, Pickens
- When
- February 16, 12:00 PM EST to February 17, 3:00 AM EST
- Where
- Pickens forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
Radio station in Pickens reported a tenth of an inch of ice accumulation on trees, power lines and other elevated surfaces across Pickens County. Some roads were blocked by fallen trees and sporadic power outages were reported.
Ice Storm, Forsyth
- When
- February 16, 1:00 PM EST to February 17, 7:00 AM EST
- Where
- Forsyth forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
The Forsyth County Emergency Manager reported between a quarter of and inch and 4 tenths of an inch of ice accumulation on trees, power lines and other elevated surfaces due to freezing rain and drizzle. By late evening on the 16th over 30000 residents, around 80 percent of the county, were without power with numerous trees and power lines down. Several roads were closed due to downed trees blocking the roadway.
Ice Storm, Gwinnett
- When
- February 16, 1:00 PM EST to February 17, 5:00 AM EST
- Where
- Gwinnett forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
A trained spotter reported two tenths of an inch of ice accumulation on trees, cars, power lines and other elevated surfaces across northern Gwinnett County due to freezing rain and drizzle. The ice accumulation resulted in tree branches breaking.
Ice Storm, Jackson
- When
- February 16, 1:00 PM EST to February 17, 4:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
The Jackson County Emergency Manager reported around a quarter of an inch of ice accumulation on trees, power lines and other elevated surfaces across the county due to freezing rain and drizzle. Numerous trees and power lines were downed.
Ice Storm, Banks
- When
- February 16, 2:00 PM EST to February 17, 6:00 AM EST
- Where
- Banks forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
The Banks County Emergency Manager reported many trees down and roads closed due to freezing rain. Ice accumulations of up to a quarter of an inch occurred. By 730 PM EST, 50 percent of the county was without power.
Ice Storm, Dawson
- When
- February 16, 2:00 PM EST to February 17, 2:00 AM EST
- Where
- Dawson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
The Dawson County Emergency Manager reported numerous trees and power lines down across the county due to up to a half inch of ice accumulation from freezing rain and drizzle. Over 50 percent of the county was without power by 730 PM EST with over 80 percent without power by the early morning hours on the 17th. Over 1000 trees were downed across the county by the time the ice melted.
Ice Storm, Madison
- When
- February 16, 2:00 PM EST to February 17, 7:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.128, -83.209 (the zone’s center; the record gives no point)
The Madison County Emergency Manager reported between a quarter and a half inch of ice accumulation on trees, power lines and other elevated surfaces due to freezing rain and drizzle. Several hundred trees were downed across roads and power lines. Much of the county was without power by the evening of the 16th through much of the day on the 17th.
Ice Storm, North Fulton
- When
- February 16, 2:30 PM EST to February 17, 7:00 AM EST
- Where
- North Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
A trained spotter reported a tenth of an inch of ice accumulation on signs, trees and other elevated surfaces in the Alpharetta area.
Ice Storm, Clarke
- When
- February 16, 3:00 PM EST to February 17, 7:00 AM EST
- Where
- Clarke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
The Clarke County Emergency Manager reported numerous trees and tree limbs down due to ice accumulations of up to 3 tenths of an inch from freezing rain and drizzle.
Ice Storm, Dade
- When
- February 16, 3:00 PM EST to February 17, 2:00 AM EST
- Where
- Dade forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade County Emergency Manager reported a tenth of an inch of ice accumulation from freezing rain and drizzle on Lookout Mountain.
Ice Storm, Oglethorpe
- When
- February 16, 3:00 PM EST to February 17, 7:00 AM EST
- Where
- Oglethorpe forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.881, -83.081 (the zone’s center; the record gives no point)
The Oglethorpe County Emergency Manager reported over a tenth of an inch of ice accumulation on trees, power lines and other elevated surfaces due to freezing rain and drizzle. Numerous trees and power lines were downed with sporadic power outages across the county from the evening of the 16th through the morning of the 17th.
Ice Storm, Cobb
- When
- February 16, 4:00 PM EST to February 17, 5:00 AM EST
- Where
- Cobb forecast zone
- Reported by
- Public
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The public reported a tenth of an inch of ice accumulating on trees and other elevated surfaces from freezing rain and drizzle.
Ice Storm, Barrow
- When
- February 16, 6:00 PM EST to February 17, 7:00 AM EST
- Where
- Barrow forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.993, -83.713 (the zone’s center; the record gives no point)
The Barrow Emergency Manager reported around 100 trees down and numerous traffic accidents due to freezing rain accumulations of up to a quarter inch across the county. Power was out across much of the county from the evening of the 16th into the morning of the 17th.
Ice Storm, Bartow
- When
- February 16, 6:00 PM EST to February 17, 7:00 AM EST
- Where
- Bartow forecast zone
- Reported by
- Public
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
The public reported around a quarter of an inch of ice accumulation on trees and other elevated surfaces. Interstate highway 75 was closed at mile marker 286/287 due to ice accumulation on a bridge.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
- Winter Storm and Winter Weather in Virginia, February 16 to 17, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565483, 565453, 565468, 565478, 565452, 565460, 565474, 565481, 565461, 565470, 565476, 565449, 565457, 565479, 565463, 565454, 565456, 565480, 565455, 565450, 565451.